Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 307, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 27, 2003, 5:34 PM CDT for Spencer County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 5:34 PM CDT (22:34 UTC)
- Expired
- Aug 27, 2003, 6:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Spencer County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 272234
SVRPAH
INC147-272300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT WED AUG 27 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPENCER COUNTY IN SOUTHWEST INDIANA
* UNTIL 600 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF GENTRYVILLE...OR ABOUT
10 MILES EAST OF BOONVILLE...MOVING SOUTHEAST AT 15 TO 20 MPH.
* LOCATIONS IMPACTED INCLUDE CHRISNEY...DALE...GRANDVIEW...ROCKPORT
AND SANTA CLAUS
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3793 8695 3793 8703 3786 8706 3802 8722
3806 8710 3813 8708 3813 8703 3819 8703
3816 8688 3804 8678
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:16 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 27, 5:16 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 516 PM CDT WED AUG 27 2003 LATE AFTERNOON CONVECTION DEVELOPING ALONG AND MAINLY EAST OF SURFACE TO MID LEVEL TROUGH EDGING ALONG THE ERN LIMB OF AN LOW LEVEL /BELOW 500 MB/ RIDGE. SFC DEWPOINT READINGS /MOISTURE ADVECTION/ HAVE GRADUALLY INCREASED IN RESPONSE TO A WEAK AGEOSTROPHIC CIRCULATION IN ADVANCE OF THIS TROUGH. ALTHOUGH THE GREATEST COVERAGE OF PCPN THROUGH THE EARLY EVENING HOURS WILL BE ACROSS THE PENNYRILE REGION OF WESTERN KENTUCKY...I DECIDED TO KEEP THE THREAT OF SCATTERED THUNDERSTORM DEVELOPMENT ACROSS MOST OF THE FORECAST AREA...WITH A SLIGHTLY SMALL CHANCE OVER EXTREME SERN MISSOURI AND THE PURCHASE AREA OF WESTERN KENTUCKY. FOR THE OVERNIGHT TIME PERIOD...THE CHANCE OF RAIN WAS REDUCED IN SIZE TO REFLECT THE SLIGHTLY BETTER CHANCE OF CONVECTION IN SWRN IN/SERN IL NEAR A WEAK WARM FRONT/ WARM AIR ADVECTION GRADIENT/. FORECAST PROBLEM FOR THURSDAY THROUG SUNDAY WILL BE THE COVERAGE AND PLACEMENT OF PRECIPITATION OVER THE PAH FORECAST AREA. MAIN ADVECTION OF MOISTURE SEEMS TO BE OVER THE 295-310K ISENTROPE LAYER. PRESSURE DEFICITS AND PRESSURE ADVECTION THROUGH THIS LAYER IS EXTREMELY MARGINAL THURSDAY AFTERNOON...WITH THE GREATEST FLUX ACROSS THE WESTERN TWO-THIRDS OF THE PAH FORECAST AREA. I DECIDED TO LIMIT SLIGHT CHANCE POPS TO THIS AREA FOR THE AFTERNOON AND EARLY EVENING HOURS. THIS ZONE SHOULD SHIFT EAST ALONG WITH THE GREATEST ISENTROPIC LIFT /ALBEIT WEAK/. THE GFS MODEL SUGGESTS THAT THE FRONTAL BOUNDARY WILL MOVE TOWARD THE PAH FORECAST AREA ON FRIDAY...THEN STALL OVER THE WEEKEND. A POSITIVE TILT TROUGH WITH SURFACE WAVE DEVELOPMENT AND DECENT ISENTROPIC LIFT SHOULD KEEP THE BEST RAIN CHANCE AND QPF OVER SERN MO...WRN KY AND SWRN IN. ALTHOUGH GFS SUGGESTS CONVECTION INTO EARLY MONDAY...I DECIDED TO KEEP RAIN CHANCES LIMITED TO SUNDAY. COOLER AND DRIER WEATHER SHOULD BE THE RULE THROUGH MID WEEK. WITH REGARD TO HEAT INDICES...I DECIDED AGAINST HEADLINING ANY HEAT INDEX VALUES FOR THURSDAY. I WILL LEAVE TO THE MIDNIGHT CREW TO DETERMINE WHETHER A HEADLINE IS NEEDED. .PAH...NONE. SMITH
Hazardous weather outlook, Aug 27, 4:51 PM CDT, 43 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 451 PM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND PERSIST THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS BEFORE DUSK...WITH DAMAGING HAIL AND WINDS THE MAIN HAZARDS. ONE OR TWO STORMS MAY PRODUCE ENOUGH RAIN TO PRODUCE LOCALLIZED FLOODING. THE COVERAGE AND INTENSITY OF THE THUNDERSTORMS SHOULD DECREASE SHARPLY AFTER SUNSET. A SMALL CHANCE FOR THUNDERSTORM DEVELOPMENT IS POSSIBLE AFTER MIDNIGHT...MAINLY NORTH OF A MOUNT VERNON ILLINOIS...EVANSVILLE INDIANA LINE. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 99 TO 103 DEGREES THURSDAY AFTERNOON. HEAT INDEX VALUES SHOULD DROP MARKEDLY FROM FRIDAY INTO EARLY NEXT WEEK...AS RAIN AND COOLER AIR MOVE INTO THE REGION. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FROM FRIDAY THROUGH SUNDAY. A STRONG COLD FRONT IS EXPECTED TO MOVE INTO THE REGION...THEN STALL...KEEPING RAIN CHANCES IN THE AREA. THE MAIN HAZARD OVER THIS PERIOD WILL BE LOCALLY HEAVY RAINFALL AS THE STORMS WILL MOVE SLOWLY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...BUT THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT INDIVIDUAL SPOTTERS NEAR ANY STRONG STORMS THIS EVENING ARE ENCOURAGED TO RELAY STORM REPORTS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Warrick | 25 min |
| Aug 27, 6:00 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.